Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Jul 25, 2021, 2:20 PM CDT for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Jul 26, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2021, 2:20 PM CDT (19:20 UTC)
- In effect from
- Jul 26, 2021, 12:00 PM CDT
- Expired
- Jul 26, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS74 KLCH 251920 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 220 PM CDT Sun Jul 25 2021 LAZ028-029-032-033-043>045-261000- /O.NEW.KLCH.HT.Y.0003.210726T1700Z-210727T0000Z/ Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, and St. Martinville 220 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Rapides, Avoyelles, Evangeline, St. Landry, Acadia, Lafayette and Upper St. Martin Parishes. * WHEN...From noon to 7 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat exhaustion to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
526 WWUS74 KLCH 260246 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 946 PM CDT Sun Jul 25 2021 LAZ027-030-031-041-042-052>055-073-074-TXZ180-201-215-216-259>262- 261100- /O.EXA.KLCH.HT.Y.0003.210726T1700Z-210727T0000Z/ Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis-Vermilion- Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-Tyler- Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 946 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of south central, southwest and west central Louisiana and southeast Texas. * WHEN...From noon to 7 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat exhaustion to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ028-029-032-033-043>045-261100- /O.CON.KLCH.HT.Y.0003.210726T1700Z-210727T0000Z/ Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, and St. Martinville 946 PM CDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Rapides, Avoyelles, Evangeline, St. Landry, Acadia, Lafayette and Upper St. Martin Parishes. * WHEN...From noon to 7 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat exhaustion to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
837 WWUS74 KLCH 260826 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 326 AM CDT Mon Jul 26 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 270000- /O.CON.KLCH.HT.Y.0003.210726T1700Z-210727T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 326 AM CDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of southwest, central, and south central Louisiana, as well as southeast Texas. * WHEN...From noon to 7 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat exhaustion to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 25, 12:47 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 25, 12:47 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1247 PM CDT Sun Jul 25 2021 .AVIATION... Storms over south-central Louisiana are nearly stationary as they are running into the ridge to the west. Looking at all taf lctns remaining VFR thru the eve and into the early morning hours. Areas of BR to redevelop again tomorrow morning. But this will burn off quickly after sunrise. A few more storms on tap for tmrw. && K. Kuyper .PREV DISCUSSION... /issued 1127 AM CDT Sun Jul 25 2021/ UPDATE... Radar is picking up several strong thunderstorms southeast of St Mary parish. These storms are more or less stationary attm. There will be further development in this location through the day before ending over inland locations later this afternoon. A few storms will linger into the evening hours in the coastal waters. Otherwise... another hot day on tap with with heat indices above the century mark through the late afternoon hours. Remember to remain hydrated and take frequent breaks out of the sun. Kent PREV DISCUSSION... /issued 636 AM CDT Sun Jul 25 2021/ DISCUSSION... For the 25/12Z TAF Issuance. AVIATION... Patchy MVFR light fog over TAF BPT/LCH sites expected to continue until 14Z. Once the fog clears...VFR should continue all site through the evening. We could see patchy fog return early tomorrow morning. Rain chances remain low across the area so no inclusion of showers or thunderstorms in the TAF set. PREV DISCUSSION... /issued 250 AM CDT Sun Jul 25 2021/ SHORT TERM [Today through Tuesday]... This morning there does appear to be some incremental changes with some lowering of the dewpoints...2 to 3 degrees in some cases...across the area with the exception of south central Louisiana where dewpoints inched a bit higher likely due to some increased cloud cover and moisture from leftover convection moving in from the east. Upper level high pressure does appear to be inching westward overnight indicating the very beginning of changes to come this coming week. First off...the Heat Advisory that was planned for today has been cancelled since new apparent hourly temperature forecast show a significant lowering of the heat indices across all of the area with perhaps Avoyelles parish briefly reaching criteria for an hour before falling. Therefore...will not reissue Heat Advisory for now. That does not mean of course that high temperatures will not reach their mark so it will still be pretty hot out there. Drink plenty of water out there and take frequent breaks in an indoor cool place to allow the body to cool off if you plan on being outside for any sustained period of time. This will generally be the last day of the short lived dry spell. As high pressure continues to inch westward...this afternoon we do expect to see a few more showers or thunderstorms across south central and the east part of central Louisiana. Elsewhere...little if any chance of rain. Falling pressure on Monday combined with increasing moisture content in the atmosphere will allow for rain chances to begin climbing in the afternoon with a good chance of rain along and east of an Alexandria...Crowley Louisiana line. Scattered pops are expected for the rest of western Louisiana and isolated pops across southeast Texas. On Tuesday...precipitable water values will be approaching 2 inches and that foreshadows increasing rain chances and better coverage across all of the area. LONG TERM [Wednesday through Saturday]... Weak surface high stretched across the northern Gulf of Mexico will bring light easterly to southerly flow during the period that will allow for decent moisture in the low levels. Precipitable water values are noted around 2 inches during this time which is around the 75th percentile of SPC daily climo. The position of an upper level ridge will tell the story as to how much shower activity can develop from daytime heating and the adequate moisture. To begin the forecast period, the center of the upper level ridge will be off to the northwest and over the Central Plains. Thus, there should not be a lot of inhibition over the forecast area, and a decent chance for typical summertime heat and sea breeze initiated showers and storms should occur from Wednesday through Friday. By the end of the week into next weekend, the upper level ridge is expected to strengthen with the center of the ridge shifting southward and closer to the forecast area. Therefore, a little more dry air in the mid levels and some capping should reduce pops from high end chance and likely, down to isolated to low end chance. Temperatures during the mid week period will be mainly near what is to be expected during the summertime with highs in the low to mid 90s and lows in the mid 70s. High temperatures by the end of the period have the potential to be warmer and in the mid to upper 90s as less convection is expected. MARINE... High pressure across the northwest gulf waters will continue to hold today with perhaps a few showers or thunderstorms slipping into the extreme eastern coastal waters along and east of Vermilion Bay today. A light offshore flow this morning will become more variable this afternoon and tonight. The start of the new week through the middle of next week shows high pressure aloft shifting to the west and northwest which will allow for increased shower and thunderstorm activity with perhaps some gusty winds and elevated seas in and around stronger thunderstorms. Otherwise...variable flow is expected to continue. && .PRELIMINARY POINT TEMPS/POPS... AEX 77 98 77 97 / 20 40 20 50 LCH 77 95 77 94 / 10 30 10 50 LFT 77 94 77 94 / 20 60 10 50 BPT 75 95 76 94 / 10 20 10 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 25, 3:10 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 310 AM CDT Sun Jul 25 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-260815- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 310 AM CDT Sun Jul 25 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered showers and thunderstorms will be possible during the afternoon and evening hours Sunday increasing in coverage Monday through Friday. A few storms may produce heavy downpours, frequent lightning, and gusty winds. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-260815- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 310 AM CDT Sun Jul 25 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few isolated to scattered thunderstorms are possible Sunday through Tuesday with an uptick in activity Wednesday through Friday as high pressure moves away from the area. Cloud to water lightning , locally gusty winds, and rougher seas will be possible near thunderstorms. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:58 PM CDT | Heat Advisory | LCH | Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry, Saint Martin | 3 hr |
| Jul 25, 7:54 AM CDT | Special Marine Warning | LCH | 2 hr |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.